Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 12, 2008, 3:08 PM CDT for Beadle County, South Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 12, 2008, 3:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 122008
SVRFSD
SDC005-122100-
/O.NEW.KFSD.SV.W.0113.080612T2008Z-080612T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 400 PM CDT
* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOLSEY...OR 14 MILES WEST OF HURON...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL BEADLE COUNTY THROUGH 320 PM CDT
THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4446 9802 4427 9852 4442 9865 4464 9821
4464 9818
TIME...MOT...LOC 2008Z 238DEG 24KT 4439 9848
$$
MJF1 follow-up statement
000
WWUS53 KFSD 122036
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT THU JUN 12 2008
SDC005-122045-
/O.CAN.KFSD.SV.W.0113.000000T0000Z-080612T2100Z/
BEADLE SD-
335 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR BEADLE COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND EXITED THE WARNED AREA.
NUMEROUS REPORTS OF ONLY PEA SIZED HAIL...AND HAIL UP TO ABOUT ONE
HALF INCH IN DIAMETER WERE RECEIVED. SO THE WARNING WILL BE
CANCELLED.
LAT...LON 4446 9802 4427 9852 4442 9865 4464 9821
4464 9818
TIME...MOT...LOC 2035Z 238DEG 24KT 4448 9826
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:25 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 10:25 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT THU JUN 12 2008 .DISCUSSION... INCRG SWLY FLOW OF FAIRLY DRY AIR IN CWA THIS AFTN AND BASED ON SOUNDINGS...FCST HIGHS LOOK DECENT...BUT MAYBE A COUPLE OF DEGREES HIGH IN SOME SPOTS. LAPSE RATES QUITE STEEP...BUT MAIN SOURCE OF MOISTURE WILL BE EVAPORATION FM RECENT RAINS. ALSO A LIT CAP ARND 700 MB TO BREAK THRU. CONVECTIVE TEMP LOOKS TO BE IN LWR 70S WHEN CU SHOULD DVLP AND THEN WDLY SCT TSTMS EXPCD AFT 2 PM...MAINLY NRN CWA WITH BEST INSTABILITY. SOME PEA SIZE HAIL AND 40 MPH GUSTS PSBL. IN THE MEANTIME CUT BACK CLOUD COVER THRU THE MRNG AND UPPD SWLY WINDS SOME FM PREV FCST. && .PREV DISCUSSION... SPOTTY RW STILL PERSISTING OVR NW IA. WL NEED TO KEEP SMALL CHC THERE ERLY THIS MORNING UNTIL SYS PULLS AWAY. UPPER LOW WL CONT TO DRIFT EWD ALONG THE CANADIAN BORDER THE NEXT FEW DAYS. COLD AIR ALOFT WL CREATE SOME INSTABIL DURING THE LATE AFTN AND ERLY EVE HOURS ACRS THE CWA TODAY AND ACRS THE N ON FRI. UNSUALLY COLD IN THE MID LEVELS THIS TIME OF YEAR AND WITH DECENT HEATING SHUD BE ABLE TO POP SPOTTY GENLY BETWEEN 20Z-02Z BOTH TODAY AND FRI. MAY SEE PEA SIZE HAIL. INVERTED V SOUNDINGS WUD SUGGEST GUSTY WINDS ALSO WITH ANY TRW THAT DEVELOPS. WITH LOSS OF DAYTIME HEATING...CONVECTION WL END QUICKLY. OTHERWISE WUD EXPECT MOSUNNY SKIES THRU EARLY AFTN BEFORE CU DEVELOPS. TEMPS WL BE CLOSE TO NORMAL...ALTHO COOLER THAN NRM ACRS THE W TODAY INTO FRI. SAT SHUD BE A WARM DAY ACRS THE CWA ALONG WITH PLENTY OF SUNSHINE. WEAK CDFNT WL DROP S ACRS THE CWA ON SUN AND CUD TRIGGER A FEW TRW. NOT EXPECTING ANYTHING WIDESPREAD OR ANY HEAVY RAINS. SLIGHTLY COOLER AIR WL SPREAD INTO NRN CWA ON SUN AND ACRS REST OF CWA SUN NITE. LOOKS LIKE ACTIVE WX PATTERN FINALLY ENDING AND SHUD SEE GENLY QUIET WX THE NEXT 7 DAYS WITH ONLY ISOLD TRW AT BEST. ALSO TEMPS SHUD BE CLOSE TO NORM THRU MOST OF NEXT WEEK. && .AVIATION... VFR WITH ISOLD AFTN TRW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 12, 10:31 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1031 AM CDT THU JUN 12 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1031 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... WIDELY SCATTERED TO ISOLATED THUNDERSTORMS SHOULD DEVELOP ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING...MAINLY NORTH OF INTERSTATE 90. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS DURING THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 90. THESE STORMS WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, Jun 12, 9:24 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD STORM LAKE 42.65N 95.20W
06/11/2008 BUENA VISTA IA EMERGENCY MNGR
STREET FLOODING STARTED AT 730 PM AND IMPROVED AROUND 930
PM WITH SOME CARS STALLING IN THE WATER
&&
RRYRHOLMLocal storm report, Jun 12, 9:47 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 E REMBRANDT 42.83N 95.11W
06/11/2008 E60.00 MPH BUENA VISTA IA TRAINED SPOTTER
55 TO 50 MPH WINDS WITH BRANCHES DOWN
&&
RRYRHOLMLocal storm report, Jun 12, 10:01 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 E REMBRANDT 42.83N 95.11W
06/11/2008 E60.00 MPH BUENA VISTA IA TRAINED SPOTTER
55 TO 60 MPH WINDS WITH BRANCHES DOWN
&&
RRYRHOLMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 AM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 12, 6:19 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 26 min |
| Jun 12, 6:43 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.